MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751766
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that there was a leak observed inside the cassette at the infusion connector and also the balanced salt solution (bss) kept falling from the bss bottle through the spike connector into the drip chamber during vitrectomy surgery.There was no error or advisory message was displayed on the screen.The surgery was completed after replacing the cassette with new one.The patient harm was not reported.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The returned sample was visually inspected, no obvious defects were found.The ball in the drip chamber¿s check valve moved freely per specification.A submerge leak test was performed on the cassette, no leakage was observed.A console representing the current software version was used to test the sample.The sample primed and passed intraocular pressure (iop) calibration successfully.Fluid flowed from the balanced salt solutions (bss) bottle to the drain bag without any interfering.No message code appeared on the screen.Fluid was introduced to the drain bag.No leakage was found from the drip chamber, the connectors, the cassette, the drain bag, the manifold, the pump elastomer or onto the pump area of the fluidics module.Cleaning process was able to be performed after functional test was completed.The sample passed functionality.The root cause of the customer's complaint could not be established; the returned sample met specifications.No contributing factors could be identified that could cause the customer¿s experience.After the investigation of this complaint, it has been determined that this sample met specifications.In-process controls are established to ensure each final assembled cassette is verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance will continue to monitor customer complaints via the complaint review meetings and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16988589
Report Number1644019-2023-00610
Device Sequence Number6829207
Product Code LRO
UDI-Device Identifier00380657517664
UDI-Public00380657517664
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number8065751766
Device Lot Number2531965H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown